ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

Alfvén waves in inhomogeneous magnetic fields: An integrodifferential equation formulation

Uberoi, C and Sedlaček , Z (1992) Alfvén waves in inhomogeneous magnetic fields: An integrodifferential equation formulation. In: Physics of Fluids: Plasma Physics, 4 (1). pp. 6-8.

[img] PDF
Atfvkn_waves_in_inhomogeneous.pdf - Published Version
Restricted to Registered users only

Download (295kB) | Request a copy
Official URL: http://pop.aip.org/resource/1/pfbpei/v4/i1/p6_s1


An integrodifferential formulation for the equation governing the Alfvén waves in inhomogeneous magnetic fields is shown to be similar to the polyvibrating equation of Mangeron. Exploiting this similarity, a time‐dependent solution for smooth initial conditions is constructed. The important feature of this solution is that it separates the parts giving the Alfvén wave oscillations of each layer of plasma and the interaction of these oscillations representing the phase mixing.

Item Type: Editorials/Short Communications
Publication: Physics of Fluids: Plasma Physics
Publisher: American Institute of Physics
Additional Information: Copyright of this article belongs to American Institute of Physics.
Keywords: Alfven Waves;Magnetic Fields;Inhomogeneous Fields;Time Dependence;Initial Conditions;Cold Plasma; Magnetohydrodynamics;Incompressible Flow;Fourier Analysis;Perturbation Theory;Integral Equations;Analytical Solution;Series Expansion;Earth Magnetosphere.
Department/Centre: Division of Physical & Mathematical Sciences > Mathematics
Date Deposited: 28 Jan 2011 06:51
Last Modified: 28 Jan 2011 06:51
URI: http://eprints.iisc.ac.in/id/eprint/34709

Actions (login required)

View Item View Item